Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 184, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 14, 2006, 4:18 PM EDT for Hancock County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 4:18 PM EDT (20:18 UTC)
- Expired
- May 14, 2006, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Hancock County, GA
The radar
The Robins AFB radar (KJGX), 63 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:40 PM EDT | TSTM WND DMG | 2 E Linton, GA | TWO OAK TREES DOWN ON POWERLINES ON LINTON ROAD NEAR HANCOCK-WASHINGTON COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 142018 SVRFFC GAC141-142045- /O.NEW.KFFC.SV.W.0184.060514T2018Z-060514T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 418 PM EDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN EAST CENTRAL GEORGIA * UNTIL 445 PM EDT * AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF LINTON...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3320 8313 3306 8309 3312 8286 3327 8286 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:24 PM EDT, 54 minutes earlier.
Area forecast discussion, May 14, 3:24 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT SUN MAY 14 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) FRONT CONTINUING TO MOVE SOUTH THIS AFTERNOON. LINE OF INTENSE CONVECTION DEVELOPED ON FRONT BETWEEN THOMASTON AND MILLEDGEVILLE AND COULD PRODUCE OCCASIONAL LARGE HAIL. TEMPS A LITTLE COOL AHEAD OF THE LINE BUT SUFFICIENT INSTABILITY AND VERTICAL WIND SHEAR FOR LARGE HAIL. ACTIVITY SHOULD PROGRESS SOUTHWARD ALONG FRONT THIS EVENING AND BEGIN TO STALL OVER SRN GA SOUTH OF CWA. WILL CONTINUE SMALL POPS FOR FAR SRN CWA THROUGH MON. LARGE UPPER LOW STILL SPINNING AWAY OVER OH VALLEY. STRONG VORT LOBE PROGGED BY MODELS MOVING ACROSS AL/GA MON...BUT STILL IN DRY SLOT REGION OF LARGE UPPER LOW. GFS NOT DEPICTING MUCH QPF MON BUT WENT A LITTLE ABOVE GUIDANCE FOR POPS BASED ON QUICK INCREASE IN FORCING. TUESDAY SHOULD BE RELATIVELY QUIET WITH ANOTHER FINAL VORT LOBE SPINNING AROUND UPPER LOW AND INTO THE SOUTHEAST. BIAS ADJUSTED MAV/MET TEMPS USED WITH MAV FAVORED FOR ALL BUT KRMG (MAX AND MINS) AND KATL (MAX) WHERE MET GUIDANCE SEEMS TO BE PERFORMING BETTER LAST 30 DAYS. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) FINALLY GET INTO SOME NW FLOW WITH NO BOWLING BALL UPPER LOW PUTTING A DAMPER ON OUR NICE WEEKENDS. UNFORTUNATELY...NW FLOW THIS TIME OF YEAR OFTEN RESULTS IN MCS DEVELOPMENT ALONG STRONG BAROCLINIC ZONE. MODELS APPEAR TO INDICATE MCS DEVELOPMENT IN NW FLOW OVER IL/IN/KY AREA THUR NIGHT AND SRN IL/KY ON FRI NIGHT. THIS ACTIVITY SHOULD REMAIN NORTH OF THE AREA BUT WILL PROBABLY NEED SMALL POPS FOR FAR NRN ZONES. BY THIS WEEKEND...BAROCLINIC ZONE SHIFTS SOUTH INTO TN SO HAVE CONTINUED POPS MAINLY FOR NRN ZONES. TEMPS SHOULD RETURN TO NEAR NORMAL LEVELS BY THUR. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 50 69 49 69 / 10 10 10 20 ATHENS 50 73 46 74 / 10 10 5 20 GAINESVILLE 49 70 48 73 / 10 20 10 20 ROME 46 71 48 74 / 10 20 10 20 COLUMBUS 54 74 51 75 / 20 10 5 10 MACON 53 73 47 75 / 20 20 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, May 14, 11:44 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1144 AM EDT SUN MAY 14 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1144 AM EDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER CENTRAL GEORGIA. .SYNOPSIS... A SLOW MOVING COLD FRONT LOCATED OVER NORTH GEORGIA WILL MOVE OVER CENTRAL GEORGIA THIS AFTERNOON AND TO SOUTH GEORGIA MONDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THESE SEVERE THUNDERSTORMS WILL BE LARGE HAIL. THE BEST LOCATION FOR SEVERE STORMS WILL BE SOUTH OF LAGRANGE TO ATHENS THIS AFTERNOON AND EVENING. .DISCUSSION... THE PASSAGE OF AN UPPER LEVEL JET WILL COMBINE WITH CAPES OF 1000 TO GIVE POTENTIAL FOR ISOLATED SEVERE STORMS THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL OCCUR AHEAD OF A SLOW MOVING COLD FRONT WITH AN AXIS OF DECENT MOISTURE ASSOCIATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON. EA
In the hours before
Special weather statement, May 14, 2:11 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 211 PM EDT SUN MAY 14 2006 GAZ056-067-068-070-141900- 211 PM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN PIKE...LAMAR... MERIWETHER AND SPALDING COUNTIES UNTIL 300 PM EDT... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WILLIAMSON TO WOOSTER...MOVING EAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS PIKE...LAMAR...MERIWETHER AND SPALDING COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, May 14, 2:23 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL ZEBULON 33.10N 84.34W
05/14/2006 E0.50 INCH PIKE GA AMATEUR RADIO
&&
SNSpecial weather statement, May 14, 2:36 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EDT SUN MAY 14 2006 GAZ062-141900- 236 PM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WARREN COUNTY UNTIL 300 PM EDT... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORWOOD...MOVING EAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS WARREN COUNTY...INCLUDING THE CITIES OF NORWOOD...CAMAK AND MESENA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, May 14, 2:53 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 PM EDT SUN MAY 14 2006 GAZ058>061-070>073-142000- 253 PM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN JONES...BALDWIN... MONROE...LAMAR...BUTTS...HANCOCK...PUTNAM AND JASPER COUNTIES UNTIL 400 PM EDT... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ADGATEVILLE TO CHAPPEL...MOVING EAST AT 45 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS JONES...BALDWIN...MONROE...LAMAR...BUTTS...HANCOCK...PUTNAM AND JASPER COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 14, 3:54 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 PM EDT SUN MAY 14 2006 GAZ062-142030- 354 PM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WARREN COUNTY UNTIL 430 PM EDT... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WARRENTON...MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WARREN COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 14, 4:07 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 407 PM EDT SUN MAY 14 2006 GAZ061-073-074-142030- 407 PM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN BALDWIN...WASHINGTON AND HANCOCK COUNTIES UNTIL 430 PM EDT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MILLEDGEVILLE...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS BALDWIN...WASHINGTON AND HANCOCK COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 45 min |
| May 13, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 29 min |
| May 13, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 26 min |
| May 13, 9:00 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 30 min |
| May 13, 9:07 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 23 min |
| May 13, 9:22 PM EDT | Severe Thunderstorm Warning | FFC | Union | 38 min |
| May 13, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 26 min |
| May 13, 10:09 PM EDT | Severe Thunderstorm Warning | FFC | Upson | 36 min |
| May 13, 10:13 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe | 32 min |
| May 13, 10:26 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 49 min |
| May 13, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 31 min |
| May 13, 10:46 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 29 min |
| May 13, 10:54 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 51 min |
| May 13, 11:14 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 46 min |
| May 13, 11:32 PM EDT | Tornado Warning | FFC | Webster | 28 min |
| May 13, 11:38 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 37 min |
| May 14, 12:26 AM EDT | Severe Thunderstorm Warning | FFC | Floyd | 37 min |
| May 14, 4:27 AM EDT | Severe Thunderstorm Warning | FFC | Hall, White | 18 min |
| May 14, 4:45 AM EDT | Severe Thunderstorm Warning | FFC | Banks | 15 min |
| May 14, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 16 min |
| May 14, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 26 min |
| May 14, 4:53 PM EDT | Tornado Warning | FFC | Washington | 22 min |
| May 14, 4:59 PM EDT | Tornado Warning | FFC | Jefferson | 31 min |
| May 14, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 35 min |
| May 14, 6:07 PM EDT | Tornado Warning | FFC | Washington | 23 min |
| May 14, 6:21 PM EDT | Tornado Warning | FFC | Jefferson | 39 min |
| May 14, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Pulaski | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.